Alert archive / Oklahoma / Tornado Warnings in 2008

Tornado Warning 23, NWS Amarillo, TX

June 18, 2008Ochiltree County, Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Jun 18, 2008, 8:57 PM CDT for Ochiltree County, Texas; Beaver County, Texas County, Oklahoma. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2008, 8:57 PM CDT (01:57 UTC)
Expired
Jun 18, 2008, 10:00 PM CDT
In force
63 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Beaver County, OK, Texas County, OK, Ochiltree County, TX

The radar

The Dodge City radar (KDDC), 147 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 9:15 PM CDTHAIL 1.75Balko, OK
Jun 18, 9:48 PM CDTTSTM WND GST 7510 N Perryton, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 8:07 PM CDTSevere Thunderstorm WatchSPC6 hr
Jun 18, 3:41 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1837 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KAMA 190157
TORAMA
OKC007-139-TXC357-190300-
/O.NEW.KAMA.TO.W.0023.080619T0157Z-080619T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
857 PM CDT WED JUN 18 2008

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
  EXTREME EAST CENTRAL TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...
  NORTH CENTRAL OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1000 PM CDT

* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BOYD...OR
  ABOUT 18 MILES WEST OF BEAVER...MOVING SOUTH AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  BRYANS CORNER AND 7 MILES WEST OF BALKO BY 910 PM CDT
  GRAY BY 920 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM...SUCH AS A CLOSET. USE BLANKETS OR PILLOWS
TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3647 10060 3641 10096 3682 10097 3681 10062
TIME...MOT...LOC 0157Z 350DEG 22KT 3671 10082

$$

LG
4 follow-up statements
000 
WWUS54 KAMA 190204
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
904 PM CDT WED JUN 18 2008

OKC007-139-TXC357-190300-
/O.CON.KAMA.TO.W.0023.000000T0000Z-080619T0300Z/
TEXAS OK-BEAVER OK-OCHILTREE TX-
904 PM CDT WED JUN 18 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH
CENTRAL OCHILTREE...SOUTHWESTERN BEAVER AND EXTREME SOUTHEASTERN
TEXAS COUNTIES...

AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BOYD...OR ABOUT 19
MILES SOUTHWEST OF BEAVER...MOVING SOUTH AT 22 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYD...
  BRYANS CORNER...
  GRAY...
  BALKO...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3647 10060 3641 10096 3682 10097 3681 10062
TIME...MOT...LOC 0204Z 339DEG 19KT 3668 10081

$$

LG
000 
WWUS54 KAMA 190215
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
915 PM CDT WED JUN 18 2008

OKC007-139-TXC357-190300-
/O.CON.KAMA.TO.W.0023.000000T0000Z-080619T0300Z/
TEXAS OK-BEAVER OK-OCHILTREE TX-
915 PM CDT WED JUN 18 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH
CENTRAL OCHILTREE...SOUTHWESTERN BEAVER AND EXTREME SOUTHEASTERN
TEXAS COUNTIES...

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BRYANS CORNER...OR
ABOUT 17 MILES NORTH OF PERRYTON...MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRYANS CORNER...
  GRAY...
  BOYD...
  BALKO...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3647 10060 3641 10096 3682 10097 3681 10062
TIME...MOT...LOC 0215Z 347DEG 20KT 3661 10080

$$

LG
000 
WWUS54 KAMA 190225
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CDT WED JUN 18 2008

OKC007-139-TXC357-190300-
/O.CON.KAMA.TO.W.0023.000000T0000Z-080619T0300Z/
TEXAS OK-BEAVER OK-OCHILTREE TX-
925 PM CDT WED JUN 18 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH
CENTRAL OCHILTREE...SOUTHWESTERN BEAVER AND EXTREME SOUTHEASTERN
TEXAS COUNTIES...

AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GRAY...OR ABOUT 12
MILES NORTH OF PERRYTON...MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRAY...
  BRYANS CORNER...
  BALKO...
  BOYD...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3647 10060 3641 10096 3682 10097 3681 10062
TIME...MOT...LOC 0225Z 345DEG 20KT 3656 10077

$$

LG
000 
WWUS54 KAMA 190243
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
943 PM CDT WED JUN 18 2008

OKC007-139-190253-
/O.CAN.KAMA.TO.W.0023.000000T0000Z-080619T0300Z/
TEXAS OK-BEAVER OK-
943 PM CDT WED JUN 18 2008

...THE TORNADO WARNING FOR SOUTHWESTERN BEAVER AND EXTREME
SOUTHEASTERN TEXAS COUNTIES IS CANCELLED...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3647 10060 3643 10088 3648 10091 3649 10061
TIME...MOT...LOC 0243Z 345DEG 20KT 3646 10074

$$

TXC357-190300-
/O.CON.KAMA.TO.W.0023.000000T0000Z-080619T0300Z/
OCHILTREE TX-
943 PM CDT WED JUN 18 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH
CENTRAL OCHILTREE COUNTY...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME NORTH
CENTRAL OCHILTREE COUNTY...OR ABOUT 7 MILES NORTHEAST OF PERRYTON...
MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEAST OCHILTREE COUNTY...

IF YOU ARE IN A MOBILE HOMES OR VEHICLE...EVACUATE THEM AND GET
INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3647 10060 3643 10088 3648 10091 3649 10061
TIME...MOT...LOC 0243Z 345DEG 20KT 3646 10074

$$

LG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 18, 8:34 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 18, 8:34 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT WED JUN 18 2008

.UPDATE...
UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH 574. AN INVERTED
TROUGH AXIS IN THE AREA HAS LED TO THUNDERSTORMS TO INCREASE ACROSS
THE PANHANDLES THIS EVENING. SPC RUC MESO SCALE ANALYSIS INDICATES
SBCAPES AROUND 1500 J/KG WITH LI/S AROUND -5. IN ADDITION STEEP LAPSE
RATES WILL CONTINUE TO ENHANCE CONVECTIVE DEVELOPMENT ACROSS THE
PANHANDLES THIS EVENING. A S/WV IN EASTERN COLORADO WILL PUSH THROUGH
THE AREA LATER TONIGHT WHICH WILL KEEP THE TREAT OF TSRA GOING INTO
THE OVERNIGHT HOURS.

CLK

&&

.PREV DISCUSSION... /ISSUED 554 PM CDT WED JUN 18 2008/

AVIATION...
SHORT TERM AVIATION CONCERN WILL BE THUNDERSTORM POTENTIAL. APPEARS
KDHT AND KGUY ARE MOST LIKELY TO EXPERIENCE THUNDER WITHIN THE NEXT
FEW HOURS SO INSERTED A VCTS GROUP. HOWEVER...RADAR TRENDS INDICATE
THE STORMS ARE WEAKENING AS THEY MOVE INTO THE PANHANDLES SO NOT
CONFIDENT TEMPO GROUPS FOR -TSRA WILL DEVELOP. ANTICIPATE IFR TO MVFR
CIGS DEVELOPING OVERNIGHT AFTER THE PRECIP DISSIPATES...WITH CIGS
LIFTING AFTER 18 OR 19Z IF NOT SOONER. A FEW CLOUDS MAY LINGER DURING
THE AFTERNOON TOMORROW...WITH CU REDEVELOPING NEAR THE END OF THE
CURRENT TAF CYCLE. WINDS SHOULD GENLY REMAIN OUT OF THE SOUTH TO
SOUTH EAST...AND INCREASE SOME TONIGHT AS THE LL JET INTENSIFIES. MAY
THEN SEE A BRIEF WIND LUL NEAR SUNRISE.

JJB

PREV DISCUSSION... /ISSUED 343 PM CDT WED JUN 18 2008/

DISCUSSION...
MODELS CONTINUE TREND OF UPPER RIDGE OVER THE SOUTHWEST...WITH
NORTHWEST FLOW ALOFT FOR THE PANHANDLES THROUGH THE WEEKEND.
THUS...MADE FEW CHANGES TO PREVIOUS PACKAGE AND BLENDED CLOSE WITH
THE GFS AND NAM SOLUTIONS. WITH THAT IN MIND...UPPED POPS FOR THIS
EVENING. PRECIP ALREADY MOVING INTO NORTHWEST CWA FROM CONVECTION
DEVELOPING OFF THE ROCKIES...AND ANTICIPATE THE LARGE COMPLEX IN
EASTERN COLORADO MOVING SOUTHEAST TONIGHT AND IMPACT THE EASTERN
PANHANDLES THIS EVENING. MENTIONED SEVERE IN THE DAY 1 TIME
FRAME...AND LEFT HIGH QPF VALUES ACROSS THE EAST FOR TONIGHT. MAIN
SEVERE CONCERN WILL ONCE AGAIN BE HAIL AND WINDS...BUT ISOLATED SUPER
CELLS MAY AGAIN BE POSSIBLE GIVEN THE AMOUNT OF UNSTABLE AIR AND
STEEP MID LEVEL LAPSE RATES. TUCUMCARI PROFILER SHOWING WINDS TRYING
TO BACK IN THE LL EARLIER THAN YESTERDAY...ALTHOUGH 18Z AMARILLO
SOUNDING SHOWED WEAK LL WINDS AND A WEAK CAP IN PLACE. DO NOT
ANTICIPATE CAPPING TO BE AN ISSUE AS AIRMASS CONTINUES TO WARM...AND
THINKING THE LL JET INCREASING AGAIN TONIGHT.

NOTICED MODELS KEEP A MILD EARLY MORNING DRYING TREND OVER THE NEXT
FEW DAYS BY DROPPING DEW POINT 5 TO 10 DEGREES FROM AFTERNOON HIGHS.
PLUS WIND SPEEDS SHOULD GENERALLY DECREASE DURING THE EARLY MORNING
AS THE INVERSION DEVELOPS. SO FELT GUIDANCE WAS RUNNING A FEW DEGREES
TO WARM ON MORNING LOWS...SO ADJUSTED APPROPRIATELY. COULD NOT
IDENTIFY ONE ABSOLUTELY DRY DAY THROUGH MONDAY SO FELT SOME POPS WERE
WARRANTED EACH DAY UNTIL THE RIDGE TRIES TO BUILD FURTHER EAST TUESDAY
AND FORCES PRICIP NORTH AND EAST OF THE PANHANDLES. AT THE SAME
TIME...APPEARS ANY OF THE DEVELOPING STORMS COULD BECOME SEVERE WITH
THE AMOUNT OF MOIST UNSTABLE AIR IN PLACE THROUGH THE WEEKEND.

ONCE THE RIDGE BUILDS MORE OVER THE PANHANDLES TUESDAY AND
WEDNESDAY...THINKING TEMPS WILL HAVE A BETTER CHANCE TO INCREASE
DURING THE AFTERNOON HOURS. GFS INDICATES 850MB TEMPS WILL RISE INTO
THE 30 TO 35C RANGE...WITH A 594 UPPER HIGH PARKS OVER THE
PANHANDLES. THIS WOULD SUPPORT HIGHS IN THE UPPER 90S TO EVEN A FEW
100 DEGREES...BUT WITH THE MOISTURE STILL SEEMINGLY IN
PLACE...THINKING THE TRIPLE DIGITS MAY BE DIFFICULT TO ACHIEVE. SO
GENERALLY STAYED IN THE UPPER 90S.

JJB

FIRE WEATHER...
FEW FIRE WEATHER CONCERNS THROUGH THE WEEK...WITH LIGHTNING STRIKES
BEING THE ONLY FIRE WEATHER ISSUE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/05
Hazardous weather outlook, Jun 18, 8:38 PM CDT, 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
838 PM CDT WED JUN 18 2008

OKZ001>003-TXZ001>020-191100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
838 PM CDT WED JUN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...
SEVERE THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING AS AN UNSTABLE
AIRMASS REMAINS IN PLACE ACROSS THE PANHANDLES. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS...HOWEVER ISOLATED
TORNADOES MAY DEVELOP THIS AFTERNOON OR THIS EVENING GIVEN THE
FAVORABLE WIND PROFILES. THUNDERSTORMS ARE ALSO EXPECTED OVERNIGHT
AS AN UPPER LEVEL DISTURBANCE PUSHES ACROSS THE PANHANDLES.

ALSO...BREEZY CONDITIONS WILL REQUIRE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT...FRIDAY
NIGHT...SATURDAY NIGHT...AND AGAIN ON SUNDAY NIGHT. ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR
WEATHER DEVELOPMENTS THROUGH SUNDAY...AND BE PREPARED FOR POSSIBLE
ACTIVATION.

CLK

In the hours before

Special weather statement, Jun 18, 5:49 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT WED JUN 18 2008

TXZ001-002-006-007-182315-
DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX-
549 PM CDT WED JUN 18 2008

...STRONG THUNDERSTORMS IN DALLAM...HARTLEY...WESTERN MOORE AND
SOUTHWESTERN SHERMAN COUNTIES...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF DALHART AND NEAR HARTLEY
MOVING SOUTHEAST AT 30 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN DALLAM...HARTLEY...WESTERN MOORE AND SOUTHWESTERN SHERMAN
COUNTIES...INCLUDING THE CITIES OF DALHART AND DUMAS...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.

LG
Local storm report, Jun 18, 7:02 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT WED JUN 18 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     HARTLEY                 35.89N 102.40W
06/18/2008  E60 MPH          HARTLEY            TX   BROADCAST MEDIA

            DIME SIZE HAIL

&&

EVENT NUMBER 00615

LG
Special weather statement, Jun 18, 7:18 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT WED JUN 18 2008

OKZ003-190115-
BEAVER OK-
718 PM CDT WED JUN 18 2008

...STRONG THUNDERSTORM IN BEAVER COUNTY...

AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF FLORIS MOVING SOUTHEAST AT 20
MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

LG
Local storm report, Jun 18, 7:34 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT WED JUN 18 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             2 N CHANNING            35.71N 102.33W
06/18/2008  E1.00 INCH       HARTLEY            TX   BROADCAST MEDIA

&&

EVENT NUMBER 00616

CK
Special weather statement, Jun 18, 8:44 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
844 PM CDT WED JUN 18 2008

TXZ013-018-190215-
ARMSTRONG TX-CARSON TX-
844 PM CDT WED JUN 18 2008

...STRONG THUNDERSTORM IN NORTHERN ARMSTRONG AND SOUTHERN CARSON
COUNTIES...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF WASHBURN OR 10 MILES EAST OF
AMARILLO MOVING SOUTHEAST AT 26 MPH.

SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH
THIS STORM AS IT MOVES ACROSS INTERSTATE 40 NEAR WASHBURN.
PANTEX...WASHBURN...AND CLAUDE...AS WELL AS TRAVELERS ON INTERSTATE 40
SHOULD TAKE PRECAUTIONS AS THE STORM MOVES BY.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KIMBLE
Special weather statement, Jun 18, 8:54 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
854 PM CDT WED JUN 18 2008

TXZ006-190230-
HARTLEY TX-
854 PM CDT WED JUN 18 2008

...STRONG THUNDERSTORM IN HARTLEY COUNTY...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTH OF ROMERO MOVING SOUTHEAST AT 40
MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE
POSSIBLE. THIS STORM WILL IMPACT PRIMARILY RURAL AREAS OF HARTLEY
COUNTY. RESIDENTS SHOULD ALSO BE AWARE OF HEAVY RAINFALL WHICH MAY
QUICKLY LEAD TO MINOR FLOODING IN AREAS WHICH RECEIVED HEAVY RAINFALL
EARLIER IN THE DAY.

KIMBLE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:41 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter41 min
Jun 18, 7:44 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree91 min
Jun 18, 8:51 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree, Sherman84 min
Jun 18, 9:39 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree, Roberts96 min
Jun 18, 9:55 PM CDTSevere Thunderstorm WarningAMADallam, Hartley80 min
Jun 18, 11:11 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Lipscomb, Ochiltree, Roberts, Wheeler94 min
Jun 19, 12:26 AM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler94 min
Jun 19, 2:49 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter56 min
Jun 19, 3:25 PM CDTSevere Thunderstorm WarningAMACarson, Moore, Potter65 min
Jun 19, 3:47 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall58 min
Jun 19, 4:09 PM CDTTornado WarningAMAArmstrong, Carson, Potter, Randall51 min
Jun 19, 4:16 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Potter, Randall2 hr
Jun 19, 4:36 PM CDTFlash Flood WarningAMAArmstrong, Carson, Potter, Randall114 min
Jun 19, 4:39 PM CDTSevere Thunderstorm WarningAMADonley, Gray66 min
Jun 19, 4:43 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Potter, Randall62 min
Jun 19, 5:00 PM CDTTornado WarningAMAArmstrong, Donley45 min
Jun 19, 5:40 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley, Randall65 min
Jun 19, 6:03 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall57 min
Jun 19, 4:19 PM CDTSevere Thunderstorm WarningAMACimarron56 min
Jun 19, 4:32 PM CDTTornado WarningAMACimarron58 min
Jun 19, 5:26 PM CDTTornado WarningAMACimarron64 min
Jun 19, 6:21 PM CDTTornado WarningAMACimarron54 min

Nearby

Tornado Warnings in Oklahoma, 2008Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.